Alert archive / Georgia / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 160, NWS Tallahassee, FL

June 17, 2016Randolph County, Terrell County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 17, 2016, 6:11 PM EDT for Randolph County, Terrell County, Georgia. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 17, 2016, 6:11 PM EDT (22:11 UTC)
Expired
Jun 17, 2016, 7:00 PM EDT
In force
49 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Randolph County, GA, Terrell County, GA

The radar

The Ft Rucker radar (KEOX), 86 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 17, 6:15 PM EDTHAIL 1.75Cuthbert, GA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 17, 5:08 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.2 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2016-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2713 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2016-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2713 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
826 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

680 
WUUS52 KTAE 172211
SVRTAE
GAC243-273-172300-
/O.NEW.KTAE.SV.W.0160.160617T2211Z-160617T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
611 PM EDT FRI JUN 17 2016

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN TERRELL COUNTY IN SOUTHWESTERN GEORGIA...
  CENTRAL RANDOLPH COUNTY IN SOUTHWESTERN GEORGIA...

* UNTIL 700 PM EDT

* AT 610 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CUTHBERT...
  MOVING EAST AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  CUTHBERT...SHELLMAN...SPRINGVALE...SHIVERS MILL...GRAVES...WADES...
  RANDOLPH CO A/P...GOFFS MILL...CHAMBLISS...DOVEREL...PETERSON HILL...
  COLES...PACHITLA...WHITE HOUSE...BENEVOLENCE...MARTINS CROSSROADS AND
  BROOKSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3169 8446 3165 8484 3183 8489 3192 8463
      3192 8453
TIME...MOT...LOC 2210Z 255DEG 14KT 3176 8478 

HAIL...0.88IN
WIND...60MPH
 
$$

15-HARRIGAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 4:00 PM EDT, 2 hours 11 minutes earlier.

Area forecast discussion, Jun 17, 4:00 PM EDT, 2 hours 11 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
400 PM EDT FRI JUN 17 2016

.NEAR TERM [Through Tonight]...

Convection got off to a late morning start across the Florida big
bend area and has been concentrated across the Florida counties
through early afternoon. An expansive outflow boundary can be seen
on the TLH 88-D moving northward into southern Georgia with storms
firing along and ahead of it with storms moving generally
southeastward. The risk of severe weather is increasing with
increasing instability and mid level lapse rates. Adding to the mix
is a complex of storms developing across northern Mississippi
eastward to northern Georgia currently and moving southeastward.
Local models have a good handle on this complex as it chugs
southeastward toward our CWA. Timing of these storms entering our
Alabama counties is around 22Z then entering our western Florida
counties an hour or so later. Given the thermodynamic profile,
damaging winds is the main threat followed by large hail. SPC has
issued a SEVERE THUNDERSTORM WATCH for our southeast Alabama
counties through 9 PM CDT. It is possible that a local extension of
this watch may be needed for our western Florida counties this
evening. Instability will wane after sunset with an overall
weakening of convection by late evening.

.SHORT TERM [Saturday Through Sunday Night]...

A cold front will be situated across the CWA Saturday morning and
sink south of the area by Saturday night. Enough moisture and
instability will remain for convection to develop Saturday. Hi-res
models clearly show the focus in the southern half of the CWA
while other models suggest potential extending further north. Have
kept the highest PoPs (40-50%) for Saturday across the southern
part of the CWA with 20-30% across the north. By Sunday, high
pressure builds into the CWA from the mid-Atlantic, bringing drier
air into the CWA, with convection mainly limited to the marine
area.

Maximum temperatures through the short term will be near to below
normal.

.LONG TERM [Monday Through Friday]...

Surface high pressure will dominate initially in the long term
with dry conditions across the CWA. This will weaken some mid-week
as a front sinks into the TN valley. Rain chances will return for
late in the week as the front sinks southward.

&&

.AVIATION [Through 18Z Saturday]...

Showers and thunderstorms will become more numerous this evening.
Thunderstorms will contain gusty winds and some could be severe.
Expect VFR conditions outside of thunderstorms. By midnight
showers and storms will become more isolated.

&&

.MARINE...

Moderate westerly winds will continue through tonight with small
craft exercise caution conditions. Winds will increase Saturday
night to Sunday night with brief Small Craft Advisory conditions
possible. After this, winds and seas will remain lower through
the remainder of the week.

&&

.FIRE WEATHER...

A moist airmass will preclude red flag conditions for the next
several days.

&&

.HYDROLOGY...

While widespread flooding is not expected, widespread showers and
thunderstorms are expected this evening with scattered storms
tomorrow. This could lead to localized heavy rainfall with
localized flooding of low lying and poor drainage areas,
especially in urban locations. Significant rises on local rivers
are not expected. Drier conditions are expected beginning
Sunday.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   75  88  72  89  69 /  60  50  30  10  10
Panama City   78  85  74  86  73 /  40  40  40  20  10
Dothan        73  86  70  87  67 /  60  30  20  10   0
Albany        72  87  68  87  66 /  70  20  20  10  10
Valdosta      72  86  69  86  65 /  60  50  20  10   0
Cross City    75  89  71  89  68 /  50  50  40  20   0
Apalachicola  78  87  75  87  73 /  40  50  40  30  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...

FL...High Rip Current Risk until 2 AM EDT /1 AM CDT/ Saturday for
     Coastal Bay-Coastal Franklin-Coastal Gulf-South Walton.
AL...Severe Thunderstorm Watch until 10 PM EDT /9 PM CDT/ tonight
for Coffee-Dale-Henry-Geneva-Houston.

GA...None.
GM...None.

&&

NEAR TERM...Scholl
SHORT TERM...Fieux
LONG TERM...Fieux
AVIATION...McDermott
MARINE...Fieux
FIRE WEATHER...Scholl
HYDROLOGY...Fieux

In the hours before

Special weather statement, Jun 17, 3:56 PM EDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
356 PM EDT FRI JUN 17 2016

FLZ011-013-016-017-026-027-GAZ155-172045-
JACKSON FL-LEON FL-INLAND WAKULLA FL-CALHOUN FL-LIBERTY FL-
GADSDEN FL-SEMINOLE GA-
356 PM EDT FRI JUN 17 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LIBERTY...WESTERN
GADSDEN...SOUTHEASTERN JACKSON...NORTHWESTERN WAKULLA...NORTHEASTERN
CALHOUN...SOUTHWESTERN LEON...SOUTHWESTERN DECATUR AND SOUTHERN
SEMINOLE COUNTIES UNTIL 445 PM EDT/345 PM CDT/...

AT 356 PM EDT/256 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
NEAR CHATTAHOOCHEE TO 23 MILES SOUTHEAST OF BLOUNTSTOWN...AND MOVING
EAST AT 5 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
GREENSBORO...CHATTAHOOCHEE...GRETNA...JEWEL FIRE TOWER...ROCK BLUFF...
RIVER JUNCTION...HARDIN HEIGHTS...CENTRAL CITY...SYCAMORE...JUNIPER...EAST
CAMP...CLIO...HARDAWAY...VILAS...NIXON GARDEN...LOWRY...HOSFORD...SMITH
CREEK...MOUNT PLEASANT AND POPLAR CAMP.

LAT...LON 3009 8488 3026 8499 3062 8494 3071 8487
      3070 8465 3009 8463
TIME...MOT...LOC 1956Z 253DEG 6KT 3065 8479 3019 8477

15-HARRIGAN
Special weather statement, Jun 17, 4:35 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
435 PM EDT FRI JUN 17 2016

GAZ143-155-156-172100-
DECATUR GA-MILLER GA-SEMINOLE GA-
435 PM EDT FRI JUN 17 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DECATUR...SOUTHEASTERN
MILLER AND NORTHEASTERN SEMINOLE COUNTIES UNTIL 500 PM EDT...

AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF WEST BAINBRIDGE...OR 8 MILES
NORTHWEST OF BAINBRIDGE...MOVING NORTHEAST AT 10 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
COLQUITT...BAINBRIDGE...DONALSONVILLE...WEST BAINBRIDGE...IRON CITY...
BRINSON...SHARPHAGEN...LYNN...BABCOCK...HANOVER...AUSMAC...BOYKIN...STEINHAM
STORE...DECATUR CO A/P...ELDORENDO AND CYRENE.

LAT...LON 3080 8468 3094 8488 3121 8472 3101 8445
TIME...MOT...LOC 2035Z 217DEG 9KT 3097 8470

15-HARRIGAN
Special weather statement, Jun 17, 4:36 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
436 PM EDT FRI JUN 17 2016

FLZ013-026-172100-
CALHOUN FL-LIBERTY FL-
436 PM EDT FRI JUN 17 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LIBERTY AND CENTRAL
CALHOUN COUNTIES UNTIL 500 PM EDT/400 PM CDT/...

AT 436 PM EDT/336 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF BLOUNTSTOWN...
MOVING EAST AT 5 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BLOUNTSTOWN...ORANGE...BRISTOL...SCOTTS FERRY...HUGH CREEK...RED OAK...
MARYSVILLE...DURHAM...WOODS...CLARKSVILLE...ESTIFFANULGA...FRINK...ABE
SPRINGS...SHARPSTOWN AND KENNYS MILL.

LAT...LON 3029 8529 3048 8526 3047 8495 3021 8500
TIME...MOT...LOC 2036Z 280DEG 5KT 3038 8517

15-HARRIGAN
Special weather statement, Jun 17, 4:45 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
445 PM EDT FRI JUN 17 2016

FLZ016-GAZ156-172130-
GADSDEN FL-DECATUR GA-
445 PM EDT FRI JUN 17 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GADSDEN AND
SOUTHWESTERN DECATUR COUNTIES UNTIL 530 PM EDT...

AT 445 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CHATTAHOOCHEE...OR 12 MILES NORTHWEST OF
QUINCY...MOVING EAST AT 5 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
QUINCY...GREENSBORO...CHATTAHOOCHEE...GRETNA...MOUNT PLEASANT...HARDIN
HEIGHTS...DOUGLAS CITY...SAWDUST...SYCAMORE...FACEVILLE...JINKS...ROSEDALE...
HARDAWAY AND RECOVERY.

LAT...LON 3059 8487 3078 8481 3078 8453 3050 8459
TIME...MOT...LOC 2045Z 279DEG 5KT 3068 8475

15-HARRIGAN
Special weather statement, Jun 17, 5:05 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
505 PM EDT FRI JUN 17 2016

FLZ011-013-026-172145-
JACKSON FL-CALHOUN FL-LIBERTY FL-
505 PM EDT FRI JUN 17 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LIBERTY...CENTRAL
CALHOUN AND SOUTH CENTRAL JACKSON COUNTIES UNTIL 545 PM EDT/445 PM
CDT/...

AT 505 PM EDT/405 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A STRONG THUNDERSTORM NEAR BLOUNTSTOWN...MOVING SOUTHEAST
AT 10 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BLOUNTSTOWN...ORANGE...BRISTOL...ALTHA...SCOTTS FERRY...WHITE POND...RED
OAK...CHASON...DURHAM...WOODS...NETTLE RIDGE...CLARKSVILLE...BLOUNTSTOWN
AIRPORT...HENDERSON MILL...SELMAN...MACEDONIA...FRINK...CAMPS HEAD...
CHIPOLA AND SHARPSTOWN.

LAT...LON 3037 8529 3063 8527 3050 8485 3019 8500
TIME...MOT...LOC 2105Z 296DEG 9KT 3041 8515

15-HARRIGAN
Special weather statement, Jun 17, 5:40 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
440 PM CDT FRI JUN 17 2016

FLZ010>014-172230-
JACKSON FL-INLAND GULF FL-INLAND BAY FL-CALHOUN FL-WASHINGTON FL-
440 PM CDT FRI JUN 17 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BAY...NORTHERN
GULF...WESTERN CALHOUN...EAST CENTRAL WASHINGTON AND SOUTHWESTERN
JACKSON COUNTIES UNTIL 530 PM CDT...

AT 439 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
SOUTHWEST OF MARIANNA TO 10 MILES NORTH OF STONEMILL CREEK...AND
MOVING WEST AT 10 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ALFORD...SCOTTS FERRY...BETTS...MOOSE POND...WHITE POND...ROUND LAKE...
CENTER LAKE...CLARKSVILLE...FOUNTAIN...KYNESVILLE...CHIPOLA PARK...
SAUNDERS...FRINK...RIDGETOP...CAMPS HEAD...BROAD BRANCH...KINARD...COMPASS
LAKE...STEELE CITY AND GILBERTS MILL.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3073 8552 3019 8537 3024 8511 3077 8529
TIME...MOT...LOC 2139Z 111DEG 7KT 3073 8534 3029 8520

55-SCHOLL

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 4:35 PM EDTSpecial Weather StatementTAEMiller, Seminole25 min
Jun 17, 4:47 PM EDTSevere Thunderstorm WarningTAEDecatur23 min
Jun 17, 7:00 PM EDTSevere Thunderstorm WarningTAERandolph, Terrell16 min
Jun 17, 7:04 PM EDTSpecial Weather StatementTAEBen Hill56 min
Jun 17, 7:18 PM EDTSevere Thunderstorm WarningTAEBen Hill, Irwin, Turner42 min
Jun 17, 7:20 PM EDTSevere Thunderstorm WarningTAEClay, Quitman, Randolph55 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.